Posted By Posting
Jun 23, 2007
agp
AGP - 7 year old with GERD
Medications and diarrhea
Hi there, Our 7 year old has been on either Prevacid or Zantac since she was 6 months old. She often has diarrhea, and cramps. She also has accidents every day, particularly on Prevacid. We tried to take her off as this causes her great embarrassment- but she cannot do without the meds. Has anyone had this experience?
Jun 27, 2007
maggiemom
Maggie is now 3 years old and reflux free (knock on wood). I still check in some to see how everybody is doing :) Hugs to all!
Hi! I have an infant with reflux. I usually post there, but I thought I'd look over here:) You may want to look at our beginner posts. I don't use prevacid, but I have read lots of moms mention a connection between prevacid and diarrhea. Hope I helped a little!
Jun 28, 2007
jan gambino burns
Jan Gambino, M.Ed
The Reflux Mom
P.O. Box 171
Arnold, Maryland
21012 USA
Mom to Rebecca: reflux and asthma, post nissen fundo, post g tube, post FTT and Jenna: reflux, asthma and POTS.
Author of Reflux 101: A Parent's Guide to Gastroesophageal Reflux.
http://www.lulu.com/content/4999931
Blog: www.healthcentral.com/acid-reflux/c/96
Need to find the cause
Hello! It sounds like the diarrhea is really bothersome. It really needs to be addressed by the doctor. While it is possible that the medication is causing the symptom, there are plenty of other reasons such as lactose intolerance, fructose intolerance, irritable bowel, celiac disease... Have you tried different forms of the PPI such as the capsule, solutab, packet? the types of PPI that are kid friendly have added ingredents to bind them. Changing brands or types of the PPI may help. If your doctor doesn't have the answers, is it possible to seek a second opinion? Jan
Check with your
doctor first!